Alert archive / Arizona / Wind Advisories in 2018

Wind Advisory 26, NWS Flagstaff, AZ

May 25, 2018Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 25, 2018, 1:58 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 26, 2018, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 25, 2018, 1:58 PM MST (20:58 UTC)
In effect from
May 26, 2018, 12:00 PM MST
Expired
May 26, 2018, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2962 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS75 KFGZ 252058
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
158 PM MST Fri May 25 2018

AZZ009>014-039-040-261100-
/O.NEW.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Navajo N.M., Dilkon, and Kykotsmovi
158 PM MST Fri May 25 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR
LOCATIONS NORTH OF THE EASTERN MOGOLLON RIM AND WHITE 
MOUNTAINS...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 7 PM MST Saturday. 

* TIMING...From Noon to 7 PM MST.

* WINDS...South to southwest winds from 25 to 35 mph with gusts
  from 35 to 45 mph.

* IMPACTS...Difficult driving for high profile vehicles. Areas of
  blowing dust and sand may severely limit visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. 

Winds this strong can make driving difficult...especially for 
high profile vehicles. Consider securing loose belongings on your 
property. 

Additional weather information is on the web at 
www.weather.gov/flagstaff.

&&

$$
3 follow-up statements
490 
WWUS75 KFGZ 260920
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
220 AM MST Sat May 26 2018

AZZ015>017-262200-
/O.EXA.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop
220 AM MST Sat May 26 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon today to 7 PM MST this
evening. 

* TIMING...From Noon to 7 PM MST.

* WINDS...Southwest 20 to 30 mph with gusts from 35 to 45 mph.

* IMPACTS...Difficult driving for high profile vehicles.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$

AZZ009>014-039-040-262200-
/O.CON.KFGZ.WI.Y.0026.180526T1900Z-180527T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Navajo N.M., Dilkon, and Kykotsmovi
220 AM MST Sat May 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* TIMING...From Noon to 7 PM MST.

* WINDS...South to southwest 25 to 35 mph with gusts from 40 to 
  50 mph. 

* IMPACTS...Difficult driving for high profile vehicles. Areas 
  of blowing dust and sand may severely limit visibility at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
246 
WWUS75 KFGZ 261901
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1201 PM MST Sat May 26 2018

AZZ009>017-039-040-270200-
/O.CON.KFGZ.WI.Y.0026.000000T0000Z-180527T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
1201 PM MST Sat May 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...From Noon to 7 PM MST.

* WINDS...South to southwest 25 to 35 mph with gusts from 40 to 
  50 mph. 

* IMPACTS...Difficult driving for high profile vehicles. Areas 
  of blowing dust and sand may severely limit visibility at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected.

Winds this strong can make driving difficult...especially for
high profile vehicles. Consider securing loose belongings on your
property.

Additional weather information is on the web at
www.weather.gov/flagstaff.

&&

$$
411 
WWUS75 KFGZ 270200
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
700 PM MST Sat May 26 2018

AZZ009>017-039-040-270300-
/O.EXP.KFGZ.WI.Y.0026.000000T0000Z-180527T0200Z/
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
700 PM MST Sat May 26 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds will continue to decrease as sunset approaches this
evening. Thus the Wind Advisosry will expire at 7 PM MST. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 25, 9:11 AM MST, 4 hours 47 minutes earlier.

Area forecast discussion, May 25, 9:11 AM MST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
911 AM MST Fri May 25 2018

.SYNOPSIS...Above average temperatures will continue again today.
Southwest winds will increase this afternoon and peak on Saturday
as another strong area of low pressure moves across California
and Nevada. Weaker winds and warming temperatures are expected
Sunday into next week.

&&

.DISCUSSION...For today, critical fire weather conditions are
forecast for the mountains of Yavapai County and the Coconino
Plateau region south of the Grand Canyon. In these areas, expect
humidity in the teens to single digits with sustained winds above
20 mph. A Red Flag Warning has been issued from Noon to 7 PM MST.

Otherwise, high pressure will combine with little to no cloud
cover for efficient daytime heating. Look for high temperatures
in the 70s and low-80s above 6000 feet, with temperatures in the
mid-80s and 90s across the lower terrain of Yavapai County and
the Little Colorado River Valley.

&&

.PREV DISCUSSION /236 AM MST/...Today will feature strengthening
southerly flow ahead of low pressure entering California. Warm
temperatures will continue with high temperatures reaching
similar, if not a couple of degrees warmer, than Thursday. The
gustiest winds will be across western Arizona where critical fire
weather will develop and a Red Flag Warning is in effect. As the
low moves east through Nevada on Saturday, gusty winds and
critical fire weather will spread across most of northern
Arizona. Red Flag Warnings have also been issued for Saturday for
all except Gila County and the lower elevations of Yavapai
County. A Wind Advisory may also be needed for Saturday generally
from Flagstaff eastward where wind gusts are forecast to reach 40
to 45 mph. Temperatures Saturday and Sunday will drop about 5
degrees in response to the trough passage.

The weakening low will move into Utah Sunday and then gradually
push north and east through early next week. This will lead to a
continuation of dry and breezy weather with a warming trend in
temperatures through the week. Dry southwesterly flow will persist
through the end of next week with no significant weather pattern
changes in the forecast.

&&

.AVIATION...For the 18Z package...Expect VFR conditions over the
next 24 hours. Look for southwest winds at 15-25 kts gusting 35
kts into the early evening. Winds decreasing after 02Z, but
locally gusty northeast of higher terrain features overnight.
Stronger winds area wide on Saturday. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Expect dry and warm weather today and Saturday
with increasing southwest winds. A Red Flag Warning has been issued
from Noon to 7 pm MST today for southwestern Coconino County and the
high terrain of Yavapai County. A Red Flag Warning has also been
issued for Saturday from Noon to 7 pm MST for Apache, Navajo, and
Coconino counties along with the high terrain of Yavapai County.

Sunday through Tuesday...Southwest winds will decrease Sunday with
directions becoming westerly Monday and Tuesday, remaining generally
light. A warming trend begins at the start of the week, with minimum
relative humidity values staying very low.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to 7
PM MST Saturday FOR AZZ104>117- 138>140.

Red Flag Warning from noon today to 7 PM MST this evening FOR
AZZ107-108.

&&

PUBLIC...RR/MCT
AVIATION...McCollum
FIRE WEATHER...TPS

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:44 AM MSTRed Flag WarningFGZCoconino, Yavapai16 hr
May 25, 2:44 AM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai40 hr

Nearby

Wind Advisories in Arizona, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.